Alert archive / Puerto Rico / Areal Flood Advisories in 2011

Areal Flood Advisory 521, NWS JSJ

November 2, 2011

NWS JSJ issued this areal flood advisory at Nov 2, 2011, 1:46 PM CDT. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Nov 2, 2011, 1:46 PM CDT (18:46 UTC)
Expired
Nov 2, 2011, 4:45 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon

The radar

The San Juan radar (TJUA), 116 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WGCA82 TJSJ 021846
FLSSJU

FLOOD ADVISORY
NATIONAL WEATHER SERVICE SAN JUAN PR
246 PM AST WED NOV 2 2011

PRC003-011-099-117-022145-
/O.NEW.TJSJ.FA.Y.0521.111102T1846Z-111102T2145Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANASCO PR-MOCA PR-RINCON PR-AGUADA PR-
246 PM AST WED NOV 2 2011

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED AN

* URBAN AND SMALL STREAM FLOOD ADVISORY FOR MINOR FLOODING OF POOR
  DRAINAGE AREAS IN
  FOR THE FOLLOWING MUNICIPALITIES...

  IN PUERTO RICO
     ANASCO...MOCA...RINCON AND AGUADA

* UNTIL 545 PM AST

* AT 244 PM AST...DOPPLER RADAR ESTIMATED VERY HEAVY RAIN IN THE     
  ADVISORY AREA. THE HEAVIEST SHOWERS AND THUNDERSTORMS WERE ALONG   
  THE COASTAL PORTIONS OF RINCON. THE RAIN SHOWERS WERE MOVING NORTH 
  NORTHWEST.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 1839 6714 1838 6708 1827 6704 1827 6706
      1826 6707 1825 6714 1826 6718 1829 6720
      1829 6723 1831 6725 1838 6725 1841 6719

$$

SNELL

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Nov 2, 1:44 PM CDT, 2 minutes earlier.

Area forecast discussion, Nov 2, 1:44 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
244 PM AST WED NOV 2 2011

.SYNOPSIS...A VERY UNSTABLE AND FAIRLY WET WEATHER PATTERN IS EXPECTED
FOR THE LATTER PART OF THE WEEK AS A POLAR TROUGH CONTINUES TO
INTENSIFY/DEEPEN ACROSS THE WESTERN ATLANTIC.

&&

.DISCUSSION...ISOALETD TO LOCALLY SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS AFFECTED THE LOCAL ISLANDS AND THE EASTERN PORTIONS
OF PUERTO RICO. THE MOST ACTIVE WEATHER REMAINED OVER WATERS SURROUNDING
THE U.S. VIRGIN ISLANDS. THIS ACTIVE AREA MOVED SLOWLY WEST GENERATING
A SIGNIFICANT INCREASE ON SHOWERS OVER THE EASTERN PORTIONS OF PUERTO
RICO. ALSO DEEP MOISTURE IN COMBINATION WITH DIURNAL HEATING TRIGGER
AFTERNOON CONVECTION ACROSS THE NORTH CENTRAL AND NORTH WEST PORTIONS
OF PUERTO RICO.

A VERY UNSTABLE AND WET WEATHER PATTERN WILL PREVAIL THROUGH FRIDAY.
AS LOW LEVEL WINDS VEER IN RESPONSE TO AFOREMENTIONED TROUGH...A
GRADUAL INCREASE ON MOISTURE IS EXPECTED...WITH PW VALUES AROUND 2.20
INCHES ACROSS THE U.S. VIRGIN ISLANDS AND EASTERN PUERTO RICO. THE
POLAR TROUGH IS FORECAST TO GRADUALLY SHIFT EAST OVER THE
WEEKEND...BRINGING A SHEARLINE ACROSS THE LOCAL REGION ON SUNDAY.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE NORTH
AND AFFECT THE TJNR...TJSJ AND TJBQ THROUGH THE EVENING HOURS
GENERATING OCCASIONAL MVFR TO IFR CONDITIONS ACROSS THESE
TERMINALS. TONIGHT...MORE SHOWERS AND THUNDERSTORMS WILL DEVELOP
OVER THE CARIBBEAN WATERS AND AFFECT THE ALL U.S. VIRGIN ISLANDS
TERMINALS...TNCM AND TJPS ALSO GENERATING OCCASIONAL MVFR TO IFR
CONDITIONS ACROSS THESE TERMINALS THROUGH THURSDAY MORNING.

&&

.MARINE...LATEST REPORTS FROM THE 41043 AND 41053 BUOYS CONTINUE
TO SHOW WAVE HEIGHT WELL BELOW SCA CONDITIONS ACROSS ALL LOCAL
WATERS. THEREFORE DROPPED THE SMALL CRAFT ADVISORIES FOR ALL LOCAL
WATERS. THE BUOY 41048 LOCATED ABOUT 920 MILES NNW OF SAN JUAN HAS
BEEN REPORTING SWELLS OF ABOVE 11 FEET WITH PERIOD OF 12 SECONDS
SINCE 3 AM. THESE SWELLS WILL TAKE ABOUT 48 HOURS TO REACH OUR
LOCAL WATERS. EXPECT THESE SWELLS TO BE IN THE RANGE OF 7 TO 8
FEET AS THEY MAKE THEIR WAY ACROSS THE LOCAL ATLANTIC WATERS AND
ALL PASSAGES. THE PERIOD WILL BE THE MAIN DANGEROUS FACTOR AS WAVE
WITH THIS PARAMETER...7 TO 8 FEET AND 12 TO 14 SECONDS... COULD
GENERATE BREAKING WAVES OF BETWEEN 10 AND 12 FEET...A HIGH SURF
ADVISORY COULD BE ISSUE FOR ALL ATLANTIC EXPOSED BEACHES. A BIGGER
SWELL EVENT COULD BE REACHING OUR LOCAL WATERS ON MONDAY MORNING
BUT WENT ON THE CONSERVATIVE SIDE AS THIS WAVE FORECAST COULD BE
CONTAMINATED WITH STRONG WINDS IN THE REGION ASSOCIATED TO THE
SHEARLINE IN THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  85  76  86 /  70  80  40  40
STT  78  85  78  86 /  80  80  70  60

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

25/10
Hazardous weather outlook, Nov 2, 4:49 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
549 AM AST WED NOV 2 2011

AMZ710>745-PRZ001>013-031000-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
549 AM AST WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA THROUGH THE
END OF THE WEEK. THIS IN COMBINATION WITH DEEP MOISTURE WILL
RESULT IN PERIODS OF HEAVY RAINFALL BEGINNING THURSDAY AND
CONTINUING THROUGH TUESDAY. FLASH FLOODING IS POSSIBLE AND A
FLOOD WATCH MAY BE REQUIRED FOR SOME AREAS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

AMZ715-725-VIZ001-002-031000-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
549 AM AST WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE
TONIGHT ACROSS THE CARIBBEAN COASTAL WATERS AND MORE THAN LIKELY
AFFECT THE VIRGIN ISLANDS. THESE SHOWERS MAY CONTAIN VERY HEAVY
RAINFALL AND POSE A RISK OF FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A TROUGH OF LOW PRESSURE WILL LINGER ACROSS THE AREA THROUGH THE
END OF THE WEEK. THIS IN COMBINATION WITH DEEP MOISTURE WILL
RESULT IN PERIODS OF HEAVY RAINFALL BEGINNING THURSDAY AND
CONTINUING THROUGH TUESDAY. FLASH FLOODING IS POSSIBLE AND A
FLOOD WATCH MAY BE REQUIRED FOR SOME AREAS OVER THE NEXT FEW DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...REPORTS OF HEAVY RAINFALL GREATER THAN 3 INCHES OR
FLOODING WOULD BE GREATLY APPRECIATED.

ROSA

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 3:02 AM CDTSmall Craft AdvisoryJSJ12 hr
Nov 2, 12:25 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 1:07 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 1:15 PM CDTAreal Flood AdvisoryJSJ3 hr
Nov 2, 2:21 PM CDTAreal Flood AdvisoryJSJ3 hr

Nearby

Areal Flood Advisories in Puerto Rico, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.